What is the cause and treatment for skin irritation?
Q: I am suffering from a terrible skin irritation, which has been going on for the past two weeks. The minute I scratch my skin, blood comes out and leaves marks. I have these marks all over my body except my stomach. My skin is getting darker day by day. What should I do?
A:You could be suffering from urticaria (hives). Kindly get the following basic investigations done: CBC, DLC, ESR, AEC; Sr. IgE levels and Urine R/M. If you have a family history of atopy (asthma, hayfever etc.) please inform your doctor. I would also like to rule out scabies - itching will be more at bedtime in scabies. TREATMENT: - First of all cut your nails so that you don't damage your skin by scratching. Avoid scratching! - Anti-histamine tablets - Corticosteroid creams or tablets - Antibiotics orally along with Corticosteroid-antibiotic cream combination. - Protection from the aggravating factors like rough clothes, extremes of temperature, allergies from pets, foodstuff etc. should be taken into consideration. Please let me know what your investigations reveal.